MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that prior to an intraocular lens (iol) implantation procedure, the haptic was positioned forward and was completely twisted, affecting the anterior haptic.The lens did not come into contact with the patient, and the procedure was completed using a different iol.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The device with the lens was returned loose in a plastic bag.The plunger lock and lens stop had been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was at the trailing optic edge at mid-nozzle.The lens was advanced to the fill line.The trailing haptic was folded on the optic, and the leading haptic was extended.No problems were observed.A device history record review and a non-conformance review of the reported lot number were conducted.The deviation review did not reveal any potential contributing factors to the reported complaint, and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.No problems were observed with the returned device.The plunger, lens, and haptic positions were acceptable.The leading haptic was straight.Straight leading haptics are not considered a product malfunction and are acceptable per the diagrams provided in the ifu.A straight leading haptic may occur: due to normal folding variations as indicated in the ifu diagrams.If the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.If there is excessive delay between device preparation and delivery, the leading haptic may begin to unfold.If the operating room temperature is too high (> 23°c / 73°f), lens folding consistency may be negatively affected.The lens becomes more adherent, which may inhibit lens advancement or contribute to incorrect haptic folding.Any of the above causes, individually or in combination, may have contributed to the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22726653
Report Number1119421-2025-02161
Device Sequence Number12848173
Product Code HQL
UDI-Device Identifier00380652395403
UDI-Public(01)00380652395403(17)270310(11)240311(10)15815228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15815228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD; PROVISC OVD
Patient SexUnknown